The Diabetes Forum Support Community For Diabetics Online banner
1 - 5 of 5 Posts

·
Registered
Joined
·
42 Posts
Discussion Starter · #1 ·
Hi, Im searching the forum for any topic related to orlistat and Metformin

Im newly diagnosed T2, my Hba1C is 9.9

Doctors give me 3 times 500mg metf per day after meal, one gliquidone after dinner.

And Because before I already on Xenical ( orlistat ), now I still take my xenical once daily, after dinner.

Problem is,

several night a go, I have breathing difficulties. It felt like gas is filled up my upper stomach ( without any pain ).

Is anyone know if this is because of the combination, or just because lactic acidosis ? ( I heard Lactic Acidosis can be happening to people on Met )

Doctor tell me to switch to Metformin XR, and take it after breakfast or lunch, so I dont have to take after dinner, therefore I can still take the Xenical each dinner.

Well, Sorry for the long post, but you know sometimes we cant just rely on what doctor's told you.

Thank you fellas
 

·
Registered
Joined
·
24,394 Posts
I have no experience or knowledge of orlistat, but
metformin is known for causing gastric distress which usually subsides after the first few days or weeks. Switching to the extended release version often minimizes these side effects.

For shortness of breath/difficulty breathing, perhaps you should see your doctor - have you had a cardio/pulmonary workup recently? Did your doctor check your electrolytes? I don't know what dosage or circumstances can result in lactic acidosis.
 
G

·
Hi :) refer to "side effects" heading in the following link: metformin (Glucophage, Glucophage XR, Glumetza, Fortamet, Riomet) - drug class, medical uses, medication side effects, and drug interactions by MedicineNet.com

It's probably a good idea to get yourself off to the doc or a hospital. You could have lactic acidosis which is a serious side effect of metformin. Only a doc can tell you what's going on really. Seek medical help, it could be serious... if it's not then that's the best outcome. :D
 

·
Registered
Joined
·
4,368 Posts
I looked up xenical side effects and noticed pain in the upper part of stomach. It could be the combo of metformin and xenical are putting extra pressure on stomach. Both produce extra gas which could be putting pressure on breathing. Talk to your doctor. Many of metformin's side effects may diminish over the first few months.
 

·
Registered
Joined
·
42 Posts
Discussion Starter · #5 ·
I looked up xenical side effects and noticed pain in the upper part of stomach. It could be the combo of metformin and xenical are putting extra pressure on stomach. Both produce extra gas which could be putting pressure on breathing. Talk to your doctor. Many of metformin's side effects may diminish over the first few months.

My curiosity are also the same.

Thank you. I'll do some revise on my medicine intake , and seek for the best alternative ( using the XR version, or , simply stop Xenical ) :eek:
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top